MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE REGULAR CONSTRAINT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE REGULAR CONSTRAINT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2021-00190.Concomitant medical products: stemmed tibial component precoat size 3, item#: 00598003701, lot#: j6782065.Report source: spain.Customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that an articular surface would not seat with the tibial tray.After two attempts, a piece of metal approximately 0.5 cm came off from the anterior part of the tibial implant area where the inserter of joint surfaces is placed.Attempts to obtain additional information have been made; however, no more information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Product was not returned.Therefore, visual and dimensional evaluations could not be performed.Medical records were not provided.Device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.A definitive root cause cannot be determined for the art surface not being able to seat and the tibial tray fracturing.Per instructions for use 87-6203-453-23 rev.D page 3, "do not reinsert an articular surface that has been inserted previously.There may be visually nondetectable flaws that could reduce the service life of the implant." the surgeon re-using the articular surface with a second tibial tray is off label use and failure to follow instructions provided in the ifu.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE REGULAR CONSTRAINT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11676203
Report Number0001822565-2021-01080
Device Sequence Number3160239
Product Code JWH
UDI-Device Identifier00889024263581
UDI-Public(01)00889024263581(17)270531(10)64406287
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number90597003014
Device Lot Number64406287
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1